MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL; INTRAOCULAR LENS
Model Number DFT315
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 07/26/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A healthcare professional reported that, after intraocular lens (iol) implantation surgery, the patient experienced astigmatism over two diopter.The surgeon reported that, in the left eye the lens was currently 15 degrees but according to the calculation it should be 155 degrees.Unfortunately it was very twisted and the remaining astigmatism could come out from that.Additional information has been requested.
 
Event or Problem Description
A questionnaire was received.
 
Additional Manufacturer Narrative
The product was not returned.Product history records were reviewed and documentation indicated the product met release criteria.The product investigation could not identify a root cause for the reported complaint.The lens remains implanted.Each lens is subjected to a 100% assessment of the power (spherical and cylinder) and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.Information was provided that for the left eye, the lens is currently at 15 degrees; according to the calculation, it should be optimally at 155 degrees.Per the instructions for use (ifu): rotation of the company lens away from its intended axis can reduce the astigmatic correction.Misalignment greater than 30° may increase postoperative refractive cylinder.If necessary, lens repositioning should occur as early as possible prior to lens encapsulation.The hcp indicated there are no plans to explant at this time.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Correction: correction information was provided in h.6.On previous supplemental report smdr1 the eval method code b17 was an error.It should have been b20 on the smdr1.Additional information was provided in b.5.The manufacturer internal reference number is: (b)(6).
 
Event or Problem Description
Additional information received and stated that, the patient was not impaired as a results of the event.In the surgeon's opinion, distortion of the lens was the contributed cause of the event.

Brand Name
ACRYSOF IQ VIVITY TORIC EXTENDED VISION IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18518457
Report Number1119421-2024-00113
Device Sequence Number6732358
Product Code POE
UDI-Device Identifier00380652421515
UDI-Public00380652421515
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDFT315
Device Lot Number15687844
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/21/2023
Supplement Date Received by Manufacturer02/13/2024
04/02/2024
Initial Report FDA Received Date01/16/2024
Supplement Report FDA Received Date03/11/2024
04/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/27/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age65 YR
Patient SexFemale